Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at May 4, 2012, 8:21 AM EDT for Pendleton County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 8:21 AM EDT (12:21 UTC)
- Expired
- May 4, 2012, 9:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
County Pendleton County, WV
The radar
The Sterling radar (KLWX), 159 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 0.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS81 KLWX 041221 SPSLWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 821 AM EDT FRI MAY 4 2012 VAZ503-504-WVZ055-502-505-506-041300- EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV- WESTERN HIGHLAND VA-WESTERN PENDLETON WV- 821 AM EDT FRI MAY 4 2012 ...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES... AT 819 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF THUNDERSTORMS EXTENDING FROM 2 MILES SOUTH OF HOPEVILLE TO NEW HAMPDEN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE UPPER TRACT...PETERSBURG...MILAM...AND BRANDYWINE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. STORM INTENSITY IS INCREASING. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. && LAT...LON 3900 7933 3906 7887 3845 7926 3840 7972 TIME...MOT...LOC 1219Z 262DEG 20KT 3894 7926 3849 7955 $$ JE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at May 4, 3:53 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 4, 3:53 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 353 AM EDT FRI MAY 4 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE AREA TODAY BEFORE BEFORE A COLD FRONT MOVES THROUGH TONIGHT INTO SATURDAY. HIGH PRESSURE WILL BUILD OVERHEAD SUNDAY BEFORE MOVING OFF THE COAST MONDAY. LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MAY IMPACT THE REGION DURING THE MIDDLE PORTION OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AN UPPER-LEVEL RIDGE OVERHEAD EARLY THIS MORNING WILL BREAK DOWN AS AN UPPER-LEVEL DISTURBANCE APPROACHES THE REGION FROM WEST VIRGINIA. A BACKDOOR COLD FRONT WILL CONTINUE TO PROGRESS WEST EARLY THIS MORNING APPROACHING THE BLUE RIDGE MOUNTAINS. AN ONSHORE FLOW BEHIND THE BOUNDARY WILL CAUSE WIDESPREAD LOW CLOUDS ALONG WITH AREAS OF FOG. HOWEVER...AREAS OF RADIATION FOG ARE EXPECTED ACROSS LOCATIONS WEST OF THE BOUNDARY AS WELL DUE TO HIGH AMOUNTS OF LOW-LEVEL MOISTURE AND BREAKS IN THE SKY COVER. WILL CONTINUE WITH THE SLIGHT CHANCE FOR T-STORMS EARLY THIS MORNING. STEEP MID-LEVEL LAPSE RATES CONTINUE TO CAUSE MODERATE AMOUNTS OF ELEVATED INSTABILITY. FORCING ALONG THE BACKDOOR BOUNDARY MAY BE ENOUGH TO COUNTERACT THE STABLE LOW-LEVELS FOR ISOLATED T-STORMS TO DEVELOP. THEREFORE...LEFT THE SLIGHT POPS IN ALTHOUGH THE STABLE LAYER SHOULD BE STRONG ENOUGH TO KEEP MOST LOCATIONS DRY. THERE IS A BETTER CHANCE FOR T-STORMS ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS EARLY THIS MORNING AS THE UPPER-LEVEL DISTURBANCE APPROACHES FROM THE WEST. MARINE AIR BEHIND THE BACK DOOR BOUNDARY WILL MIX OUT LATER THIS MORNING ALLOWING FOR MORE WARM AND HUMID CONDITIONS ACROSS THE ENTIRE CWA. MAX TEMPS WILL RANGE FROM THE MID AND UPPER 70S NEAR THE CHESAPEAKE BAY TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS. THE UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION LATER TODAY AND A SURFACE TROUGH IS EXPECTED TO DEVELOP EAST OF THE ALLEGHENY HIGHLANDS. FORCING ASSOCIATED WITH THE UPPER-LEVEL DISTURBANCE AND SURFACE TROUGH WILL BE THE PRIMARY LIFTING MECHANISMS FOR SHOWERS AND T-STORMS TO DEVELOP THIS AFTERNOON. MODERATE INSTABILITY IS EXPECTED DUE TO THE WARM AND HUMID AIRMASS IN PLACE. NAM/GFS BUFKIT INDICATE AROUND 1500 J/KG OF MLCAPE DEVELOPING THIS AFTERNOON. DEEP LAYER SHEAR WILL REMAIN MARGINAL...BUT SHOULD IMPROVE A BIT THIS AFTERNOON AS THE WESTERLY FLOW ALOFT INCREASES. CONVECTION SHOULD BE MORE ORGANIZED THIS AFTERNOON COMPARED TO RECENT DAYS DUE TO THE STRONGER LIFTING MECHANISMS. MODERATE INSTABILITY ALONG WITH AN INVERTED V SIGNATURE IN THE FORECAST SOUNDINGS INDICATES THAT DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN ANY T-STORMS THAT DO DEVELOP. THE BEST CHANCE FOR SEVERE T-STORMS WILL BE EAST OF THE BLUE RIDGE MOUNTAINS WHERE THE FORCING WILL BE STRONGER AHEAD OF THE SURFACE TROUGH...BUT SEVERE T-STORMS CANNOT BE RULED OUT ANYWHERE. T-STORMS AHEAD OF THE SURFACE TROUGH THIS EVENING WILL GRADUALLY PUSH OFF TO OUR EAST. SEVERE T-STORMS ARE POSSIBLE THIS EVENING...ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. SUBSIDENCE BEHIND THE DEPARTING SURFACE TROUGH AND UPPER-LEVEL DISTURBANCE WILL ALLOW FOR MOST LOCATIONS TO DRY OUT OVERNIGHT. HOWEVER...ISOLATED SHOWERS MAY CONTINUE NEAR THE ALLEGHENY AND POTOMAC HIGHLANDS. MIN TEMPS TONIGHT WILL RANGE FROM THE 50S IN THE MOUNTAINS TO THE MID AND UPPER 60S ACROSS DOWNTOWN WASHINGTON/BALTIMORE. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... THE SFC CDFNT WL BE S OF CWFA SAT MRNG...W/ NLY FLOW ACRS CWFA. HIPRES FM SRN ONT WL BE BLDG SWD THRU THE WKND. HOW QUICKLY THAT TRANSPIRES STILL UP IN THE AIR THO. NAM BY FAR CONTS AS THE MOST AGGRESSIVE SOLN...BLDG RDG DOWN THE CHSPK BAY...ADVECTING 50S DEWPTS SWD ACRS MOST OF THE CWFA /ARND 60 STILL SHD SWWD/. IN TURN...MAXT COOLER...H8-5 LAPSE RATES LESS...AND INSTBY MINIMAL. LTST SREF/LWX WRF-NMM12G BOTH SUPPORT NAM...BUT IN A MORE RESERVED SENSE. IN THIS SOLN...TSRA WUD BE DOUBTFUL...AND THE BEST CHC AT SHRA WL BE IN THE SWRN CWFA. NRN/ERN CWFA WUD REMAIN DRY...EXPERIENCING A PT-MOSUNNY SAT. GFS REPRESENTS THE OTHER EXTREME...W/ SFC FNT STALLED ALNG SRN EDGE OF CWFA...H8 FNT ACRS NRN CWFA...AND DEWPTS STILL IN THE MID 60S. THUS INSTBY REMAINS AND TSTMS BUBBLE IN DAYTIME HEATING. 00Z ECMWF/GGEM SUPPORT THIS SOLN. MID LVL STEERING FLOW /WRN ATLC TROF AND MS VLY-GRTLKS RDG/ SHUD BE ENUF TO ADVECT SOME DRIER AIR INTO THE NRN CWFA. THAT RESEMBLES THE NAM. HWVR...CANNOT COMPLETELY NEGLECT GFS/ECMWF EITHER...AS THEY/VE BEEN CONSISTENT...AND COOLER/DRIER AIR DOES RESIDE BHD SFC FNT BY ABT 6 HRS. WL BE KEEPING CHC POPS /SHRA/ IN THE MRNG-MIDDAY SW OF OMH-SHD...AND THEN SPREAD THAT NEWD /AS TSRA/ TO OKV-HEF-NHK IN THE AFTN DUE TO DAYTIME HEATING. ADDED A RIBBON OF AFTN SCHC SHRA MRB-NAK....AND WL HANG ONTO SCHC EVE SHRA ACRS THE S...SHD-EZF. POP FCST HAS LWR THAN AVG CONFIDENCE. SIMILARLY...MAXT/MIN-T STRIKE A COMPROMISE. BY SAT NGT THERE/S ANOTHER WRINKLE...AS THE RDGG WL ALSO SUPPORT ELY FLOW...POTENTIALLY ADVECTING LOW CLDS INLAND. THEREFORE...SKIES WL SCT OUT BRIEFLY LT DAY-ELY EVNG BEFORE BKN CIGS RTN. WL EMPHASIZE RDGG FOR THE SUNDAY FCST. ANY CHC AT PCPN WUD BE CONFINED TO CENTRL SHEN VLY WWD...W/ ONLY SMALL POPS. WL ATTEMPT TO ADVECT DRY ENUF AIR SWD FOR MRNG CLDS TO ERODE FOR A MOSUN AFTN ELSW. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... CANADIAN HIPRES SHIFTS OFF THE COAST MON. THE DRIEST PERIOD DURING THE ENTIRE 7-DAY FCST APPEARS TO BE THE LATE WEEKEND AND BEGINNING OF NEXT WEEK. WX PATTERN BECOMES INCREASINGLY UNSETTLED BY MON NGT OR TUE AS A SHORTWAVE TROUGH APPROACHES FROM THE OH VLY. A MORE POTENT NR- STREAM TROUGH IS FCST TO DIG SWD INTO THE GREAT LAKES/OH VLY MIDWEEK. WITH THE MID-ATLANTIC SITUATED IN UNSTABLE WARM SECTOR... SCT SHOWERS AND STORMS LIKELY THRU WED. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... IFR CONDITIONS ARE EXPECTED EARLY THIS MORNING BEHIND A BACKDOOR COLD FRONT ACROSS THE EASTERN TERMINALS. HOWEVER...RADIATION FOG IS EXPECTED TO CAUSE IFR CONDITIONS ACROSS THE WESTERN TERMINALS AS WELL. THERE IS THE SLIGHT CHANCE FOR A SHOWER OR T-STORM EARLY THIS MORNING...BUT MOST LOCATIONS WILL REMAIN DRY. CIGS/VSBYS WILL IMPROVE DURING THE MID TO LATE MORNING. SCATTERED SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. T-STORM COVERAGE SHOULD BE MORE WIDESPREAD COMPARED TO RECENT DAYS. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE T-STORMS WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE EASTERN TERMINALS. A LIGHT NORTHWEST FLOW BEHIND A SURFACE THROUGH TONIGHT WILL ALLOW FOR MOST AREAS TO DRY OUT LATE. PATCHY BR MAY CAUSE MVFR CONDITIONS...BUT THE FLOW SHOULD BE STRONG ENOUGH TO PREVENT ANY IFR CONDITIONS TONIGHT. MAY HV MVFR CIGS AT THE BGNG OF SAT...BUT CIGS SHUD LIFT BY MIDDAY. MAY ALSO HV BINOVC IN THE AFTN...SPCLY MRB/BWI/MTN. MEANWHILE...CHO CUD SEE A TSTM. HIPRES BLDS SAT NGT-SUN. A MARINE LYR MAY SPREAD INLAND...SUPPORTING LOW CLDS/FOG. AT THE VERY LEAST XPCT MVFR CONDS AFTR MIDNGT TIL SUN MRNG. POTL FOR IFR EXISTS. VFR XPCTD ELY NXT WK. && .MARINE... A BACKDOOR BOUNDARY TO THE WEST WILL MIX OUT LATER THIS MORNING. SCATTERED SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. T-STORMS SHOULD MOVE OFF TO THE EAST LATE TONIGHT. WIND SPEEDS WILL REMAIN BELOW SCA CRITERIA DURING THIS TIME...BUT SPECIAL MARINE WARNINGS MAY BE WARRANTED THIS AFTERNOON AND EVENING. HIPRES BLDS ACRS WATERS THIS WKND...SPCLY SAT NGT-SUN. NLY FLOW AOB 10 KT SAT WL TURN ELY SUN. SLY FLOW INCREASES ERY NEXT WEEK AS HIPRES SHIFTS OFF THE EAST COAST. WINDS MAY INCREASE TO SCA LVLS LATE MON INTO TUE...BUT STILL CONSIDERABLE UNCERTAINTY THIS FAR OUT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...LASORSA NEAR TERM...LASORSA SHORT TERM...HTS LONG TERM...KLEIN AVIATION...LASORSA/HTS MARINE...LASORSA/HTS/KLEIN
Hazardous weather outlook, May 4, 5:10 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 510 AM EDT FRI MAY 4 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 510 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 510 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON ACROSS THE EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN VIRGINIA...AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Special weather statement, May 4, 7:56 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 AM EDT FRI MAY 4 2012
WVZ501-502-505-506-041230-
EASTERN PENDLETON WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
756 AM EDT FRI MAY 4 2012
...STRONG THUNDERSTORM TO AFFECT PENDLETON AND GRANT COUNTIES...
AT 754 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF HOPEVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE HOPEVILLE AND PETERSBURG.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED WITH THIS STORM. HEAVY RAIN WITH THIS STORM WILL
REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3889 7952 3890 7946 3893 7946 3893 7938
3898 7933 3907 7931 3909 7936 3911 7936
3919 7930 3925 7900 3920 7900 3904 7909
3892 7905 3881 7914 3876 7953 3878 7952
3882 7954
TIME...MOT...LOC 1154Z 260DEG 32KT 3906 7952
JESpecial weather statement, May 4, 8:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 821 AM EDT FRI MAY 4 2012 VAZ503-504-WVZ055-502-505-506-041300- EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV- WESTERN HIGHLAND VA-WESTERN PENDLETON WV- 821 AM EDT FRI MAY 4 2012 ...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES... AT 819 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF THUNDERSTORMS EXTENDING FROM 2 MILES SOUTH OF HOPEVILLE TO NEW HAMPDEN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE UPPER TRACT...PETERSBURG...MILAM...AND BRANDYWINE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. STORM INTENSITY IS INCREASING. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. && LAT...LON 3900 7933 3906 7887 3845 7926 3840 7972 TIME...MOT...LOC 1219Z 262DEG 20KT 3894 7926 3849 7955 JE
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:12 PM EDT | Special Weather Statement | LWX | Highland | 33 min |
| May 3, 8:25 PM EDT | Special Weather Statement | LWX | Greene, Madison | 35 min |
| May 3, 8:26 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 34 min |
| May 3, 8:30 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 24 min |
| May 3, 8:52 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 38 min |
| May 3, 9:00 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 15 min |
| May 3, 9:18 PM EDT | Special Weather Statement | LWX | Page | 27 min |
| May 3, 9:21 PM EDT | Special Weather Statement | LWX | Rockingham | 24 min |
| May 3, 9:24 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Orange, City of Charlottesville | 51 min |
| May 3, 9:30 PM EDT | Special Weather Statement | LWX | Madison, Rappahannock | 30 min |
| May 3, 9:57 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| May 3, 10:00 PM EDT | Special Weather Statement | LWX | Page | 30 min |
| May 4, 9:15 AM EDT | Special Weather Statement | LWX | Page, Shenandoah | 30 min |
| May 4, 9:45 AM EDT | Special Weather Statement | LWX | Page, Rappahannock, Warren | 30 min |
| May 4, 10:58 AM EDT | Special Weather Statement | LWX | City of Manassas Park | 32 min |
| May 4, 11:12 AM EDT | Special Marine Warning | LWX | 73 min | |
| May 4, 12:13 PM EDT | Special Weather Statement | LWX | City of Alexandria | 47 min |
| May 4, 12:20 PM EDT | Special Marine Warning | LWX | 85 min | |
| May 3, 8:21 PM EDT | Special Weather Statement | LWX | Frederick | 24 min |
| May 3, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 26 min |
| May 3, 8:46 PM EDT | Special Weather Statement | LWX | Washington | 29 min |
| May 3, 8:49 PM EDT | Special Weather Statement | LWX | Frederick | 26 min |
| May 3, 8:58 PM EDT | Special Weather Statement | LWX | Washington | 32 min |
| May 3, 9:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 29 min |
| May 3, 9:42 PM EDT | Special Weather Statement | LWX | Carroll | 48 min |
| May 3, 9:44 PM EDT | Special Weather Statement | LWX | Washington | 46 min |
| May 3, 9:58 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard | 22 min |
| May 3, 10:17 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 28 min |
| May 3, 10:26 PM EDT | Special Weather Statement | LWX | Howard, Montgomery | 34 min |
| May 3, 10:34 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 26 min |
| May 3, 10:43 PM EDT | Special Weather Statement | LWX | Montgomery | 32 min |
| May 4, 12:36 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 24 min |
| May 4, 12:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 9 min |
| May 4, 7:56 AM EDT | Special Weather Statement | LWX | Grant | 34 min |
| May 4, 8:27 AM EDT | Special Weather Statement | LWX | Pendleton | 33 min |
| May 4, 8:33 AM EDT | Special Weather Statement | LWX | Grant, Mineral | 27 min |
| May 4, 8:47 AM EDT | Special Weather Statement | LWX | Hardy | 28 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.